Alert archive / South Dakota / Wind Advisories in 2011
Wind Advisory 3, NWS Rapid City, SD
NWS Rapid City, SD issued this wind advisory at Feb 16, 2011, 2:39 PM MST for 16 counties in South Dakota. It took effect at Feb 17, 2011, 3:45 AM MST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2011, 2:39 PM MST (21:39 UTC)
- In effect from
- Feb 17, 2011, 3:45 AM MST
- Expired
- Feb 17, 2011, 5:00 PM MST
- In force
- 13 hr
- Issued by
- NWS Rapid City, SD
Counties Bennett County, SD, Butte County, SD, Custer County, SD, Fall River County, SD, Haakon County, SD, Harding County, SD, Jackson County, SD, Lawrence County, SD, Meade County, SD, Mellette County, SD, Oglala Lakota County, SD, Pennington County, SD, Perkins County, SD, Todd County, SD, Tripp County, SD, Ziebach County, SD
The radar
The Rapid City radar (KUDX), 45 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 9.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3490 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
605 WWUS73 KUNR 162139 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 239 PM MST WED FEB 16 2011 .GUSTY SOUTHWESTERLY WINDS WILL DEVELOP OVERNIGHT ACROSS THE NORTHERN AND EASTERN FOOTHILLS OF THE BLACK HILLS AHEAD OF AN APPROACHING COLD FRONT...DECREASING EARLY THURSDAY MORNING. AFTER THE COLD FRONT PASSES THROUGH LATE THURSDAY MORNING...STRONG WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS THE WESTERN SOUTH DAKOTA PLAINS DURING THE AFTERNOON. SDZ025-026-072-074-170600- /O.NEW.KUNR.WI.Y.0003.110217T1800Z-110218T0000Z/ /O.CON.KUNR.WI.Y.0002.110217T0300Z-110217T1500Z/ NORTHERN FOOT HILLS-RAPID CITY-STURGIS/PIEDMONT FOOT HILLS- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...SPEARFISH...RAPID CITY...STURGIS... HERMOSA 239 PM MST WED FEB 16 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST THURSDAY... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 5 PM MST THURSDAY. A WIND ADVISORY ALSO REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST THURSDAY. * GUSTY SOUTHWEST WINDS WILL DEVELOP THIS EVENING AND CONTINUE OVERNIGHT OVER THE NORTHERN AND EASTERN FOOTHILLS OF THE BLACK HILLS. THE STRONGEST WIND GUSTS WILL LIKELY DEVELOP IN THE SPEARFISH AREA OVERNIGHT. THE WINDS WILL DECREASE FOR A SHORT PERIOD THURSDAY MORNING. STRONG WEST TO NORTHWEST WINDS WILL THEN DEVELOP BY MIDDAY THURSDAY...BEHIND A PASSING COLD FRONT...AND PERSIST THROUGH THE AFTERNOON. * SOUTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH...WITH GUSTS TO 55 MPH...LATER THIS EVENING AND CONTINUE INTO EARLY THURSDAY MORNING. AFTER A PERIOD OF LIGHTER WINDS THURSDAY MORNING... NORTHWESTERLY WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS TO 50 MPH...DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ001-002-012>014-027-030>032-041>043-073-170600- /O.NEW.KUNR.WI.Y.0003.110217T1800Z-110218T0000Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- SOUTHERN FOOT HILLS-CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON- FALL RIVER-SHANNON-JACKSON-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...HOT SPRINGS...FOLSOM...WALL... PHILIP...EDGEMONT...PINE RIDGE...KYLE...KADOKA...UNION CENTER 239 PM MST WED FEB 16 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 5 PM MST THURSDAY. * WEST TO NORTHWEST WINDS WILL INCREASE LATE THURSDAY MORNING BEHIND A PASSING COLD FRONT. THE STRONGEST WINDS WILL OCCUR DURING THE EARLY AND MID AFTERNOON HOURS. * WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 50 MPH... CAN BE EXPECTED THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
7 follow-up statements
483 WWUS73 KUNR 170345 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 845 PM MST WED FEB 16 2011 .GUSTY SOUTHWESTERLY WINDS WILL CONTINUE OVERNIGHT ACROSS THE NORTHERN AND EASTERN FOOTHILLS OF THE BLACK HILLS AHEAD OF AN APPROACHING COLD FRONT...DECREASING EARLY THURSDAY MORNING. AFTER THE COLD FRONT PASSES THROUGH LATE THURSDAY MORNING...GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS THE WESTERN SOUTH DAKOTA PLAINS DURING THE AFTERNOON. SDZ025-026-072-074-171145- /O.CON.KUNR.WI.Y.0002.000000T0000Z-110217T1500Z/ /O.CON.KUNR.WI.Y.0003.110217T1800Z-110218T0000Z/ NORTHERN FOOT HILLS-RAPID CITY-STURGIS/PIEDMONT FOOT HILLS- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...SPEARFISH...RAPID CITY...STURGIS... HERMOSA 845 PM MST WED FEB 16 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 5 PM MST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY. A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 5 PM MST THURSDAY. * GUSTY SOUTHWEST WINDS WILL CONTINUE OVERNIGHT OVER THE NORTHERN AND EASTERN FOOTHILLS OF THE BLACK HILLS. THE STRONGEST WIND GUSTS WILL LIKELY DEVELOP IN THE SPEARFISH AREA OVERNIGHT. THE WINDS WILL DECREASE FOR A SHORT PERIOD THURSDAY MORNING. STRONG WEST TO NORTHWEST WINDS WILL THEN DEVELOP BY MIDDAY THURSDAY...BEHIND A PASSING COLD FRONT...AND PERSIST THROUGH THE AFTERNOON. * SOUTHWEST WINDS WILL BLOW AT 20 TO 40 MPH...WITH GUSTS TO 50 MPH THROUGH EARLY THURSDAY MORNING. AFTER A PERIOD OF LIGHTER WINDS THURSDAY MORNING...NORTHWESTERLY WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS TO 50 MPH...DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ001-002-012>014-027-030>032-041>043-073-171145- /O.CON.KUNR.WI.Y.0003.110217T1800Z-110218T0000Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- SOUTHERN FOOT HILLS-CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON- FALL RIVER-SHANNON-JACKSON-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...HOT SPRINGS...FOLSOM...WALL... PHILIP...EDGEMONT...PINE RIDGE...KYLE...KADOKA...UNION CENTER 845 PM MST WED FEB 16 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 5 PM MST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 5 PM MST THURSDAY. * WEST TO NORTHWEST WINDS WILL INCREASE LATE THURSDAY MORNING BEHIND A PASSING COLD FRONT. THE STRONGEST WINDS WILL OCCUR DURING THE EARLY AND MID AFTERNOON HOURS. * WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 50 MPH...CAN BE EXPECTED THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
111 WWUS73 KUNR 170412 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 912 PM MST WED FEB 16 2011 .GUSTY SOUTHWESTERLY WINDS WILL CONTINUE OVERNIGHT ACROSS THE NORTHERN AND EASTERN FOOTHILLS OF THE BLACK HILLS AHEAD OF AN APPROACHING COLD FRONT...DECREASING EARLY THURSDAY MORNING. AFTER THE COLD FRONT PASSES THROUGH LATE THURSDAY MORNING...GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS THE WESTERN SOUTH DAKOTA PLAINS DURING THE AFTERNOON. SDZ025-171215- /O.UPG.KUNR.WI.Y.0002.000000T0000Z-110217T1500Z/ /O.NEW.KUNR.HW.W.0002.110217T0412Z-110217T1500Z/ /O.CON.KUNR.WI.Y.0003.110217T1800Z-110218T0000Z/ NORTHERN FOOT HILLS- INCLUDING THE CITY OF...SPEARFISH 912 PM MST WED FEB 16 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST THURSDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 5 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 5 PM MST THURSDAY. * VERY STRONG SOUTHWEST WINDS WILL CONTINUE OVERNIGHT. THE WINDS WILL DECREASE FOR A SHORT PERIOD THURSDAY MORNING. STRONG WEST TO NORTHWEST WINDS WILL THEN DEVELOP BY MIDDAY THURSDAY... BEHIND A PASSING COLD FRONT...AND PERSIST THROUGH THE AFTERNOON. * SOUTHWEST WINDS WILL BLOW AT 25 TO 45 MPH...WITH GUSTS TO 65 MPH THROUGH EARLY THURSDAY MORNING. AFTER A PERIOD OF LIGHTER WINDS THURSDAY MORNING...NORTHWESTERLY WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS TO 50 MPH...DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ026-072-074-171215- /O.CON.KUNR.WI.Y.0002.000000T0000Z-110217T1500Z/ /O.CON.KUNR.WI.Y.0003.110217T1800Z-110218T0000Z/ RAPID CITY-STURGIS/PIEDMONT FOOT HILLS-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...RAPID CITY...STURGIS...HERMOSA 912 PM MST WED FEB 16 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 5 PM MST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY. A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 5 PM MST THURSDAY. * GUSTY SOUTHWEST WINDS WILL CONTINUE OVERNIGHT OVER THE EASTERN FOOTHILLS OF THE BLACK HILLS. THE WINDS WILL DECREASE FOR A SHORT PERIOD THURSDAY MORNING. STRONG WEST TO NORTHWEST WINDS WILL THEN DEVELOP BY MIDDAY THURSDAY... BEHIND A PASSING COLD FRONT...AND PERSIST THROUGH THE AFTERNOON. * SOUTHWEST WINDS WILL BLOW AT 20 TO 40 MPH...WITH GUSTS TO 50 MPH THROUGH EARLY THURSDAY MORNING. AFTER A PERIOD OF LIGHTER WINDS THURSDAY MORNING...NORTHWESTERLY WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS TO 50 MPH...DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ001-002-012>014-027-030>032-041>043-073-171215- /O.CON.KUNR.WI.Y.0003.110217T1800Z-110218T0000Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- SOUTHERN FOOT HILLS-CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON- FALL RIVER-SHANNON-JACKSON-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...HOT SPRINGS...FOLSOM...WALL... PHILIP...EDGEMONT...PINE RIDGE...KYLE...KADOKA...UNION CENTER 912 PM MST WED FEB 16 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 5 PM MST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 5 PM MST THURSDAY. * WEST TO NORTHWEST WINDS WILL INCREASE LATE THURSDAY MORNING BEHIND A PASSING COLD FRONT. THE STRONGEST WINDS WILL OCCUR DURING THE EARLY AND MID AFTERNOON HOURS. * WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 50 MPH...CAN BE EXPECTED THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
133 WWUS73 KUNR 171045 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 345 AM MST THU FEB 17 2011 .GUSTY SOUTHWESTERLY WINDS WILL CONTINUE OVER THE NORTHERN AND EASTERN FOOTHILLS OF THE BLACK HILLS AHEAD OF AN APPROACHING COLD FRONT. AFTER THE COLD FRONT PASSES THROUGH...GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS THE WESTERN SOUTH DAKOTA PLAINS. SDZ025-180000- /O.CAN.KUNR.HW.W.0002.000000T0000Z-110217T1500Z/ /O.EXT.KUNR.WI.Y.0003.110217T1045Z-110218T0000Z/ NORTHERN FOOT HILLS- INCLUDING THE CITY OF...SPEARFISH 345 AM MST THU FEB 17 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE HIGH WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * SOUTHWEST WINDS WILL CONTINUE THROUGH EARLY THIS MORNING. THE WINDS WILL DECREASE FOR A SHORT PERIOD AROUND MID-MORNING. WEST TO NORTHWEST WINDS WILL THEN DEVELOP BY MIDDAY THURSDAY BEHIND A PASSING COLD FRONT...AND PERSIST THROUGH THE AFTERNOON. * SOUTHWEST WINDS WILL BLOW AT 25 TO 40 MPH...WITH GUSTS TO 50 MPH THROUGH EARLY THIS MORNING. AFTER A PERIOD OF LIGHTER WINDS AROUND MID-MORNING...NORTHWESTERLY WINDS WILL INCREASE TO 25 TO 40 MPH...WITH GUSTS TO 50 MPH. THE WINDS WILL DIMINISH AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ026-072-074-180000- /O.CAN.KUNR.WI.Y.0002.000000T0000Z-110217T1500Z/ /O.EXT.KUNR.WI.Y.0003.110217T1045Z-110218T0000Z/ RAPID CITY-STURGIS/PIEDMONT FOOT HILLS-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...RAPID CITY...STURGIS...HERMOSA 345 AM MST THU FEB 17 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * SOUTHWEST WINDS WILL CONTINUE THROUGH EARLY THIS MORNING. THE WINDS WILL DECREASE FOR A SHORT PERIOD AROUND MID-MORNING. WEST TO NORTHWEST WINDS WILL THEN DEVELOP BY MIDDAY THURSDAY BEHIND A PASSING COLD FRONT...AND PERSIST THROUGH THE AFTERNOON. * SOUTHWEST WINDS WILL BLOW AT 25 TO 40 MPH...WITH GUSTS TO 50 MPH THROUGH EARLY THIS MORNING. AFTER A PERIOD OF LIGHTER WINDS AROUND MID-MORNING...NORTHWESTERLY WINDS WILL INCREASE TO 25 TO 40 MPH...WITH GUSTS TO 50 MPH. THE WINDS WILL DIMINISH AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ044-046-047-049-180000- /O.EXB.KUNR.WI.Y.0003.110217T1500Z-110218T0000Z/ BENNETT-MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...MARTIN...WHITE RIVER...MISSION...WINNER 345 AM MST THU FEB 17 2011 /445 AM CST THU FEB 17 2011/ ...WIND ADVISORY IN EFFECT FROM 8 AM MST /9 AM CST/ THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM MST /9 AM CST/ THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON. * WEST TO NORTHWEST WINDS WILL INCREASE THIS MORNING BEHIND A PASSING COLD FRONT. THE STRONGEST WINDS WILL OCCUR DURING THE EARLY AND MID AFTERNOON HOURS. * WEST TO NORTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 50 MPH. THIS WINDS WILL DIMINISH AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ001-002-012>014-027-030>032-041>043-073-180000- /O.EXT.KUNR.WI.Y.0003.110217T1500Z-110218T0000Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- SOUTHERN FOOT HILLS-CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON- FALL RIVER-SHANNON-JACKSON-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...HOT SPRINGS...FOLSOM...WALL... PHILIP...EDGEMONT...PINE RIDGE...KYLE...KADOKA...UNION CENTER 345 AM MST THU FEB 17 2011 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. * WEST TO NORTHWEST WINDS WILL INCREASE THIS MORNING BEHIND A PASSING COLD FRONT. THE STRONGEST WINDS WILL OCCUR DURING THE EARLY AND MID AFTERNOON HOURS. * WEST TO NORTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 50 MPH. THIS WINDS WILL DIMINISH AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
359 WWUS73 KUNR 171252 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 552 AM MST THU FEB 17 2011 .GUSTY SOUTHWESTERLY WINDS WILL CONTINUE OVER THE NORTHERN AND EASTERN FOOTHILLS OF THE BLACK HILLS AHEAD OF AN APPROACHING COLD FRONT. AFTER THE COLD FRONT PASSES THROUGH...GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS THE WESTERN SOUTH DAKOTA PLAINS. SDZ001-002-012>014-027-030>032-041>044-046-047-049-073-180000- /O.CON.KUNR.WI.Y.0003.110217T1500Z-110218T0000Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- SOUTHERN FOOT HILLS-CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON- FALL RIVER-SHANNON-JACKSON-BENNETT-MELLETTE-TODD-TRIPP- SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...HOT SPRINGS...FOLSOM...WALL... PHILIP...EDGEMONT...PINE RIDGE...KYLE...KADOKA...MARTIN... WHITE RIVER...MISSION...WINNER...UNION CENTER 552 AM MST THU FEB 17 2011 /652 AM CST THU FEB 17 2011/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. * WEST TO NORTHWEST WINDS WILL INCREASE THIS MORNING BEHIND A PASSING COLD FRONT. THE STRONGEST WINDS WILL OCCUR DURING THE EARLY AND MID AFTERNOON HOURS. * WEST TO NORTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO AROUND 50 MPH. THIS WINDS WILL DIMINISH AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ025-026-072-074-180000- /O.CON.KUNR.WI.Y.0003.000000T0000Z-110218T0000Z/ NORTHERN FOOT HILLS-RAPID CITY-STURGIS/PIEDMONT FOOT HILLS- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...SPEARFISH...RAPID CITY...STURGIS... HERMOSA 552 AM MST THU FEB 17 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH EARLY THIS MORNING. THE WINDS WILL DECREASE FOR A SHORT PERIOD AROUND MID-MORNING. WEST TO NORTHWEST WINDS WILL THEN DEVELOP BY MIDDAY THURSDAY BEHIND A PASSING COLD FRONT...AND PERSIST THROUGH THE AFTERNOON. * SOUTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO AROUND 50 MPH...WILL CONTINUE THROUGH EARLY THIS MORNING. AFTER A PERIOD OF LIGHTER WINDS AROUND MID-MORNING...NORTHWESTERLY WINDS WILL INCREASE TO 25 TO 40 MPH...WITH GUSTS TO AROUND 50 MPH. THE WINDS WILL DIMINISH AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
128 WWUS73 KUNR 171617 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 917 AM MST THU FEB 17 2011 .GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS THE WESTERN SOUTH DAKOTA PLAINS LATE THIS MORNING BEHIND A PASSING COLD FRONT. THE STRONGEST WINDS WILL BE DURING THE EARLY TO MID AFTERNOON HOURS. SDZ001-002-012>014-025>027-030>032-041>044-046-047-049-072>074- 180000- /O.CON.KUNR.WI.Y.0003.000000T0000Z-110218T0000Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-SOUTHERN FOOT HILLS- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON- JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY... HOT SPRINGS...FOLSOM...WALL...PHILIP...EDGEMONT...PINE RIDGE... KYLE...KADOKA...MARTIN...WHITE RIVER...MISSION...WINNER... STURGIS...UNION CENTER...HERMOSA 917 AM MST THU FEB 17 2011 /1017 AM CST THU FEB 17 2011/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. * WEST TO NORTHWEST WINDS WILL INCREASE LATE THIS MORNING BEHIND A PASSING COLD FRONT. THE STRONGEST WINDS WILL OCCUR DURING THE EARLY AND MID AFTERNOON HOURS. * WEST TO NORTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH...WITH GUSTS TO AROUND 50 MPH. THE WINDS WILL DIMINISH AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
236 WWUS73 KUNR 172138 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 238 PM MST THU FEB 17 2011 .GUSTY WEST TO NORTHWEST WINDS...ASSOCIATED WITH A PASSING COLD FRONT...WILL CONTINUE ACROSS THE SOUTH DAKOTA PLAINS LATE THIS AFTERNOON. WINDS WILL DIMINISH AROUND SUNSET. SDZ001-002-012>014-025>027-030>032-041>044-046-047-049-072>074- 180000- /O.CON.KUNR.WI.Y.0003.000000T0000Z-110218T0000Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-SOUTHERN FOOT HILLS- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON- JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY... HOT SPRINGS...FOLSOM...WALL...PHILIP...EDGEMONT...PINE RIDGE... KYLE...KADOKA...MARTIN...WHITE RIVER...MISSION...WINNER... STURGIS...UNION CENTER...HERMOSA 238 PM MST THU FEB 17 2011 /338 PM CST THU FEB 17 2011/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. * STRONG WINDS WILL CONTINUE ACROSS THE AREA THROUGH LATE THIS AFTERNOON. * WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 50 MPH...WILL PERSIST LATE THIS AFTERNOON. THE WINDS WILL DIMINISH AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
467 WWUS73 KUNR 180002 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 502 PM MST THU FEB 17 2011 SDZ001-002-012>014-025>027-030>032-041>044-046-047-049-072>074- 180115- /O.EXP.KUNR.WI.Y.0003.000000T0000Z-110218T0000Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-SOUTHERN FOOT HILLS- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON- JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY... HOT SPRINGS...FOLSOM...WALL...PHILIP...EDGEMONT...PINE RIDGE... KYLE...KADOKA...MARTIN...WHITE RIVER...MISSION...WINNER... STURGIS...UNION CENTER...HERMOSA 502 PM MST THU FEB 17 2011 /602 PM CST THU FEB 17 2011/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS WILL CONTINUE TO DECREASE LATE THIS AFTERNOON AND EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Feb 16, 8:40 AM MST, 5 hours 59 minutes earlier.
Area forecast discussion, Feb 16, 8:40 AM MST, 5 hours 59 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
840 AM MST WED FEB 16 2011
.DISCUSSION...CURRENT SURFACE ANALYSIS SHOWS LOW OVER CENTRAL
MT...WITH TROF STRETCHING SOUTHEAST FROM THE LOW INTO WESTERN SD.
UPPER LEVEL ANALYSIS HAS RIDGE AXIS NOW EAST OF THE AREA...WITH TROF
ALONG THE WEST COAST. SOUTHWEST FLOW IN PLACE ACROSS MOST OF THE
WESTERN CONUS. SKIES ARE PARTLY TO MOSTLY CLOUDY ACROSS THE AREA AS
SOME HIGH CLOUDS PASS OVER WITH WEAK ENERGY ALOFT. THESE CLOUDS
SHOULD MOSTLY MOVE EAST OF THE AREA BY EARLY AFTERNOON. TEMPS ARE
CURRENTLY IN THE 30S AND 40S. WINDS ARE SOUTHWESTERLY IN MOST
AREAS...BREEZY ACROSS NORTHEASTERN WY.
MINOR UPDATE MADE TO FORECAST TO ADD MORE CLOUD COVER FOR THIS
MORNING AND BUMP HIGHS UP A FEW DEGREES ACROSS PORTIONS OF THE AREA.
HIGHS SHOULD BE SIMILAR TO YESTERDAY AT MOST LOCATIONS...50S TO MID
60S. A FEW LOCATIONS IN SOUTH CENTRAL SD COULD APPROACH 70 DEGREES.
PREVIOUS DISCUSSION...CURRENT SURFACE ANALYSIS PLACES TROF ON THE
LEE SIDE OF THE ROCKIES WHILE LOW PUSHES OVER THE PACIFIC NORTHWEST.
UPPER LEVEL ANALYSIS PLACES RIDGE OVER THE NRN/CNTRL PLAINS WITH
TROF APPROACHING THE WEST COAST. QUICK MOVING SHORT WAVE MOVING
THROUGH RIDGE IS ONLY RESULTING IN SOME PASSING CLOUDS.
FOR TODAY...ANOTHER DAY OF WARM TEMPS IS EXPECTED WHILE RIDGE SLOWLY
SHIFTS TO THE EAST. WARMEST TEMPS WILL AGAIN BE ON THE NERN
FOOTHILLS WHERE WINDS WILL BE DOWNSLOPE. TONIGHT...MODELS CONTINUE
TO SHOW PRESSURE GRADIENT TIGHTENING OVER THE BLACK HILLS
AREA...WITH ~5MB DIFFERENCE BETWEEN NEWCASTLE AND STURGIS/SPEARFISH
WHILE NAM12 BOUNDARY LAYER WINDS STILL RANGE AROUND 45-50KTS AHEAD
OF AN APPROACHING COLD FRONT. THIS WILL BRING GUSTY DOWNSLOPE WINDS
TO THE NRN/ERN FOOTHILLS...ALONG WITH MILD OVERNIGHT TEMPS. WITH THE
GUSTY WINDS...WILL BE PUTTING OUT A WIND ADVISORY FOR ALL NRN/ERN
FOOTHILLS ZONES.
ON THURSDAY...COLD FRONT SLIDES THROUGH THE AREA WITH TEMPERATURES
FALLING IN ITS WAKE. MODELS ADVERTISE 35-50 KT 850MB WINDS WITH
FORECAST SOUNDINGS MIXING DOWN IN THE AFTERNOON...SO HAVE UPPED WIND
SPEEDS QUITE A BIT. UPPER LEVEL SHORTWAVE TROF MOVING THROUGH
SOUTHWEST FLOW WILL PASS MAINLY TO THE NORTH/WEST BEFORE CLOSING OFF
OVER NORTH DAKOTA OVERNIGHT. SOME WEAK FORCING WILL MAKE IT THROUGH
THE WRN/NRN CWFA...SO WILL KEEP LOW END POPS IN THAT AREA.
FOR FRIDAY...RIDGE STARTS TO REBUILD TO THE WEST AS AFOREMENTIONED
LOW SLIDES EAST. TEMPS WILL RETURN TO NEAR NORMAL OVER MOST
LOCATIONS...THOUGH COLDER TEMPS WILL REMAIN OVER FAR NWRN SODAK.
EXTENDED...ON SATURDAY AN UPPER TROF WILL BEGIN TO DEEPEN OFF
CALIFORNIA COAST WITH DOWNSTREAM RIDGING EXPECTED OVER NORTHERN
PLAINS BRINGING ABOVE NORMAL TEMPS MUCH OF THE AREA AND DRY WEATHER.
FOR SUNDAY THROUGH TUESDAY...THE UPPER LOW OVER THE SOUTHWESTERN
CONUS WILL EJECT OUT TO THE NORTHEAST EARLY IN THE PERIOD...WITH
MODELS STILL SHOWING LARGE DIFFERENCES IN TIMING THE UPPER LOW
ACROSS THE FORECAST AREA. THEREFORE WILL CONTINUE WITH SLIGHTLY
COOLER THAN NORMAL TEMPS FOR SUNDAY THROUGH TUESDAY ALONG WITH A
CHANCE OF SNOW EACH DAY.
&&
.AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH THE FORECAST PERIOD
UNDER PARTLY CLOUDY SKIES.
&&
.HYDROLOGY...RECORD WARM TEMPERATURES HAVE BEGUN TO THAW THE GROUND
OVER THE AREA AT THE LOWER ELEVATIONS AND CONTINUE TO MELT THE SNOW.
MANY DRAWS...CREEKS...STREAMS AND RIVERS HAVE BEGUN TO RUN HIGH AND
ICE HAS BEGUN TO BREAK-UP ESPECIALLY ALONG THE WHITE
RIVER...CHEYENNE RIVER...BELLE FOURCHE RIVER AND ALL THEIR
TRIBUTARIES. THE THREAT OF FLOODING DUE TO ICE JAMS WILL CONTINUE TO
BE HIGH OVER THE NEXT SEVERAL DAYS DUE TO THE ICE BREAK-UP AND
MELTING SNOW. MINOR FLOODING OF LOW LYING AREAS CONTINUES IN SHANNON
COUNTY ALONG WHITE CLAY CREEK...PORCUPINE CREEK AND WOUNDED KNEE
CREEK.
NO SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH THE WEEKEND...BUT
THERE MAY BE A LARGE STORM EARLY NEXT WEEK WHICH COULD AFFECT THE
FLOODING SITUATION. WILL NOT ISSUE ANY OUTLOOKS JUST YET DUE TO
MODEL UNCERTAINTY AND MODEL RUN-TO-RUN CONSISTENCY.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 8 PM THIS EVENING TO 8 AM MST THURSDAY FOR
HERMOSA FOOT HILLS-NORTHERN FOOT HILLS-RAPID CITY-
STURGIS/PIEDMONT FOOT HILLS.
WY...NONE.
&&Hazardous weather outlook, Feb 16, 2:27 PM MST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 227 PM MST WED FEB 16 2011 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-171400- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 227 PM MST (327 PM CST) WED FEB 16 2011 ...WIND ADVISORY TONIGHT INTO EARLY THURSDAY MORNING FOR THE NORTHERN AND EASTERN FOOTHILLS OF THE BLACK HILLS... ...WIND ADVISORY THURSDAY AFTERNOON FOR MOST OF THE WESTERN SOUTH DAKOTA PLAINS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT SOUTHWESTERLY WINDS OF 25 TO 40 MPH...WITH GUSTS TO 55 MPH...WILL DEVELOP TONIGHT OVER THE NORTHERN AND EASTERN FOOTHILLS OF THE BLACK HILLS AHEAD OF AN APPROACHING COLD FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL PASS THROUGH THE AREA ON THURSDAY...WITH WINDS SWITCHING TO THE WEST TO NORTHWEST AND BECOMING GUSTY. THE STRONGEST WINDS WILL BE IN THE AFTERNOON OVER THE PLAINS OF WESTERN SOUTH DAKOTA...WHERE SUSTAINED WINDS OF 25 TO 40 MPH AND GUSTS TO AROUND 50 MPH CAN BE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:39 AM MST | Wind Advisory | UNR | Custer, Lawrence, Meade, Pennington | 24 hr |
Nearby
Wind Advisories in South Dakota, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.